Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 191, NWS Charleston, SC

August 11, 2007McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 11, 2007, 6:15 PM EDT for McIntosh County, Georgia. It was in force for 75 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2007, 6:15 PM EDT (22:15 UTC)
Expired
Aug 11, 2007, 7:30 PM EDT
In force
75 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 123 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 6:50 PM EDTTSTM WND DMGMeridian, GASEVERAL SMALL 3 TO 4 INCH TREE LIMBS DOWN. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 112214
SVRCHS
GAC191-112330-
/O.NEW.KCHS.SV.W.0191.070811T2215Z-070811T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT SAT AUG 11 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 730 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SOUTH
  NEWPORT TO 22 MILES WEST OF JONES...OR ALONG A LINE EXTENDING FROM
  11 MILES SOUTH OF RICHMOND HILL TO 6 MILES WEST OF LUDOWICI...
  MOVING SOUTH AT 25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  JONES...
  SOUTH NEWPORT...
  TOWNSEND...SHELLMAN BLUFF...
  EULONIA...CRESCENT...
  VALONA...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3153 8167 3154 8167 3158 8156 3170 8149
      3164 8143 3166 8128 3164 8123 3158 8119
      3155 8122 3155 8125 3155 8118 3152 8116
      3139 8125 3137 8155
TIME...MOT...LOC 2215Z 348DEG 23KT 3175 8135 3170 8183

$$
2 follow-up statements
000 
WWUS52 KCHS 112242
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT SAT AUG 11 2007

GAC191-112330-
/O.CON.KCHS.SV.W.0191.000000T0000Z-070811T2330Z/
MCINTOSH GA-
641 PM EDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR MCINTOSH COUNTY...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
SHELLMAN BLUFF TO 13 MILES WEST OF TOWNSEND...OR ALONG A LINE
EXTENDING FROM 21 MILES SOUTH OF RICHMOND HILL TO 6 MILES NORTHEAST
OF GARDI...MOVING SOUTH AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...COX...CRESCENT...EULONIA...JONES...MERIDIAN...PINE
HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH
NEWPORT...TOWNSEND AND VALONA.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3153 8167 3154 8167 3158 8156 3170 8149
      3164 8143 3166 8128 3164 8123 3158 8119
      3155 8122 3155 8125 3155 8118 3152 8116
      3139 8125 3137 8155
TIME...MOT...LOC 2241Z 348DEG 23KT 3163 8125 3158 8173

$$
000 
WWUS52 KCHS 112310
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT SAT AUG 11 2007

GAC191-112330-
/O.CON.KCHS.SV.W.0191.000000T0000Z-070811T2330Z/
MCINTOSH GA-
708 PM EDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR MCINTOSH COUNTY...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF VERY STRONG THUNDERSTORMS CAPABLE OF PRODUCING 
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHELLMAN BLUFF TO 6 
MILES SOUTHWEST OF COX...OR ALONG A LINE EXTENDING FROM 16 MILES 
NORTHEAST OF DARIEN TO 11 MILES WEST OF DARIEN...MOVING SOUTH AT 25 
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... 
CARNIGAN...COX...CRESCENT...EULONIA...MERIDIAN...PINE 
HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...AND VALONA.

ALTHOUGH THESE STORMS HAVE WEAKENED SOME OVER THE PAST 15 
MINUTES...ADDITIONAL SEVERE STORMS CAN STILL DEVELOP AT ANY TIME.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3153 8167 3154 8167 3158 8156 3170 8149
      3164 8143 3166 8128 3164 8123 3158 8119
      3155 8122 3155 8125 3155 8118 3152 8116
      3139 8125 3137 8155
TIME...MOT...LOC 2308Z 348DEG 23KT 3152 8126 3136 8162

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:14 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 11, 4:14 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT SAT AUG 11 2007

.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN WEST OF THE AREA
THROUGH NEXT WEEK. A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT WITH
WEAK HIGH PRESSURE RETURNING FOR NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ACROSS THE MIDLANDS OF SOUTH CAROLINA AND EAST CENTRAL GEORGIA AS
A WEAK SHORT WAVE DROPS SOUTH ACROSS THE REGION. MOST OF THE
CONVECTION HAS DEVELOPED ALONG A WEAK SURFACE TROUGH...BUT OUTFLOW
FROM EARLIER CONVECTION OVER THE COASTAL WATERS HAS ALSO AIDED IN
CONVECTIVE DEVELOPMENT OVER PORTIONS OF SOUTHEAST GEORGIA.
INSTABILITY REMAINS COPIOUS...WITH SPC MESOANALYSIS DEPICTING CAPE
VALUES IN EXCESS OF 5000 J/KG ACROSS PARTS OF EAST CENTRAL AND
SOUTHEAST GEORGIA AS WELL AS INTERIOR SOUTHEAST SOUTH CAROLINA DUE
TO DEWPOINTS AROUND 80. WIND FIELDS ALOFT ARE RATHER WEAK...BUT
WATER VAPOR IMAGERY SHOWS DRY AIR IN THE MID LEVELS OF THE
ATMOSPHERE WHICH COULD RESULT IN A DAMAGING WIND THREAT WITH THE
STRONGEST STORMS AND THEIR ASSOCIATED OUTFLOWS. THE WEAK WIND
FIELD WILL ALSO RESULT IN SLOW STORM MOTIONS WITH A THREAT FOR
LOCALLY HEAVY RAINFALL. CONTINUOUS LIGHTNING IS ALSO A SIGNIFICANT
THREAT WITH ANY CONVECTION THROUGH THIS EVENING. WILL CONTINUE TO
HIGHLIGHT THE SEVERE WEATHER POTENTIAL THROUGH THIS EVENING. THE
PRECIPITATION SHOULD DIMINISH BEHIND A COLD FRONT AS IT DROPS SOUTH
ACROSS THE FORECAST AREA LATER TONIGHT.

HEAT INDEX VALUES HAVE NOT REACHED EXCESSIVE HEAT WARNING CRITERIA
/115 DEGREES/ IN SOUTHEAST SOUTH CAROLINA THIS AFTERNOON...AND WILL FALL
BELOW CRITERIA ACROSS INLAND PORTIONS OF SOUTHEAST GEORGIA DUE TO
THE CONVECTION. WILL THEREFORE DOWNGRADE THE WARNING TO A HEAT
ADVISORY IN THESE AREAS THROUGH 9 PM...BUT KEEP THE WARNING GOING
FOR THE REST OF SOUTHEAST GEORGIA. TEMPERATURES TONIGHT WILL FALL
INTO THE MID AND UPPER 70S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE COLD FRONT WILL DISSIPATE SOUTH OF THE AREA ON SUNDAY. THERE
WILL BE ENOUGH OF AN AIRMASS CHANGE TO ALLOW HIGHS TO ONLY GET
INTO THE LOWER TO MID 90S. THESE TEMPERATURES COMBINED WITH
DEWPOINTS IN THE LOWER TO MID 70S WILL RESULT IN HEAT INDEX VALUES
OF 100-105 IN THE TRI-COUNTY AREA...AND AROUND 105 ELSEWHERE.
SINCE THESE VALUES ARE ONLY MARGINAL...WILL NOT ISSUE A HEAT
ADVISORY AT THIS TIME FOR SUNDAY...ALTHOUGH ONE MAY BE ISSUED FOR
A PORTION OF THE AREA WITH LATER FORECASTS. ISOLATED CONVECTION IS
POSSIBLE SUNDAY AFTERNOON INTO SUNDAY EVENING...ALTHOUGH SCATTERED
COVERAGE IS POSSIBLE IN FAR SOUTHERN PORTIONS OF THE FORECAST AREA
CLOSER TO THE DISSIPATING FRONTAL BOUNDARY.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE FCST AREA WILL REMAIN ON THE ERN PERIPHERY OF THE MID AND UPPER
RIDGE THAT HAS RETROGRADED TO THE W EARLY IN THE WEEK...AND THE LONG
WAVE TROUGH OVER THE WRN ATLC. AT THE SURFACE...THE REMNANTS OF THE
COOL FRONT WILL DISSIPATE NEAR OR S OF THE AREA MON...WITH A WEAK
SURFACE TROUGH TO MOVE THROUGH MON NIGHT...WITH A WEAK PRES PATTERN
TO DEVELOP TUE.

FOR THE MID AND LATTER HALF OF THE WEEK...THE RIDGE WILL BEGIN TO
BUILD E AGAIN WITH SLOWLY RISING HEIGHTS...WHILE THE ATLC RIDGE AT
THE SURFACE AND LOW LEVELS WILL GRADUALLY MAKE ITS RETURN ACROSS THE
REGION.

FOCUS FOR CONVECTION DURING MUCH OF THE WEEK LOOKS TO BE THE SEA
BREEZE...SO AT THIS TIME WE ARE NOT FORECASTING ANYTHING MORE THAN
SLIGHT CHANCE TO CHANCE POPS. HOWEVER...A WEAK SHORT WAVE AND
SURFACE TROUGH LOOKS TO MOVE THROUGH FROM THE NW MON NIGHT...AND
COULD ENHANCE PRECIP CHANCES SHOULD IT MOVE IN BEFORE SUNSET MON
EVE. THIS WILL NEED TO BE WATCHED IN LATER FCSTS.

TEMPS DO NOT LOOK TO BE AS HIGH AS THE RECENT HOT WX...BUT STILL
ABOVE NORMAL LEVELS THROUGHOUT THE WEEK. LOOK FOR MAX TEMPS TO CLIMB
INTO THE MID AND UPPER 90S EACH AFTN...BUT THE SEA BREEZE WILL HOLD
COASTAL TEMPS DOWN CLOSER TO 90. NIGHT TIME MINS WILL GENERALLY BE
IN THE LOWER TO MIDDLE 70S...EXCEPT HIGHER ALONG THE SHORELINE.

WILL NEED TO KEEP AN EYE ON THE TROPICS NEXT WEEKEND...TO SEE WHAT
BECOMES OF THE STRONG WAVE THAT HAS RECENTLY MOVED OFF THE AFRICAN
COAST.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
MAINLY VFR CONDITIONS AT BOTH TERMINALS WITH BRIEF PERIODS OF
MVFR VSBYS DUE TO HAZE...ESPECIALLY AT KSAV. EXPECT SCATTERED
SHOWERS/THUNDERSTORMS THIS AFTERNOON INTO THE EVENING THUS HAVE
MENTION OF CB BEGINNING AROUND 21/22Z AT BOTH SITES. ALSO ADDED IN
VCSH AT 22Z TO SAVANNAH AS THE ATMOSPHERE SEEMS A BIT MORE
CONDUCIVE TO SHOWER ACTIVITY THERE THAN IN CHARLESTON.

EXTENDED AVIATION OUTLOOK...
MAINLY VFR CONDS ARE EXPECTED SUN THROUGH THU...WITH A CHANCE OF
SEEING VSBYS DROP TO MVFR OR IFR LEVELS DURING THE EARLY MRNG HRS
AND DURING AFTN/EVE CONVECTION.

&&

.MARINE...
A WEAK COLD FRONT WILL SLOWLY MOVE SOUTH ACROSS THE COASTAL WATERS
TONIGHT. TIGHTENING OF THE PRESSURE GRADIENT SOUTH OF THE FRONT
MAY KEEP WINDS IN THE 15 TO 20 KT RANGE IN THE OUTER GEORGIA
WATERS THIS EVENING. ELSEWHERE...WINDS HAVE DROPPED OFF FROM
EARLIER TODAY AND ALL SMALL CRAFT SHOULD EXERCISE CAUTION
HEADLINES WILL BE REMOVED. EXPECT A NORTHEAST SURGE TO DEVELOP
FOLLOWING THE PASSAGE OF THE FRONT LATE TONIGHT INTO SUNDAY
MORNING...WITH SOME MODELS INDICATING A STRONG LOW LEVEL WIND
FIELD DEVELOPING. INCREASING WINDS/SEAS MAY REQUIRE THE ISSUANCE
OF SMALL CRAFT SHOULD EXERCISE CAUTION HEADLINES IF NOT SMALL
CRAFT ADVISORIES IN SOME PLACES LATE TONIGHT OR SUNDAY.

NO MAJOR CONCERNS AT PRESENT FOR THE MARINE COMMUNITY THROUGH THE
WEEK...ALTHOUGH DEPENDING UPON THE STRENGTH AND TIMING OF THE
SURFACE TROUGH ASSOCIATED WITH THE SHORT WAVE EXPECTED MON
NIGHT...WE MAY NEED TO ADJUST SOME WIND FCSTS AT A LATER TIME.
THEREAFTER THE ATLC RIDGE WILL GRADUALLY MAKE IT RETURNS AND LOOKING
AT A MOSTLY SLY FLOW FOR TUE THROUGH THE END OF THE WEEK.

ALTHOUGH WE DO NEED TO WATCH FOR SOME ENHANCEMENT OF WINDS WITH THE
AFTN SEA BREEZE AND NOCTURNAL SURGES...FOR THE MOST PART WINDS WILL
REMAIN 15 KT OR LESS...WITH SEAS NO HIGHER THAN 3 OR 4 FT.

&&

.CLIMATE...
RECORD HIGHS FOR TODAY
CHARLESTON AIRPORT    98/1968
DOWNTOWN CHARLESTON   97/1954
SAVANNAH AIRPORT      99/1894

RECORD HIGH MINIMUMS FOR SUNDAY
CHARLESTON AIRPORT    81/1941
DOWNTOWN CHARLESTON   83/1999
SAVANNAH AIRPORT      78/1999

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR GAZ087-088-
     099>101.
     EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR
     GAZ114>119-137>141.
SC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>051.
MARINE...NONE.

&&

JAQ/33/REV
Hazardous weather outlook, Aug 11, 4:50 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SAT AUG 11 2007

GAZ087-088-099>101-SCZ040-042>045-047>051-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
450 PM EDT SAT AUG 11 2007

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

STRONG/SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH THIS EVENING. SOME OF THESE STORMS COULD
BECOME SEVERE...PRODUCING DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTING AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...HEAT INDICES MAY REACH AROUND 105 DEGREES ACROSS
PARTS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA THROUGH
FRIDAY. HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS MAY
EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ114>119-137>141-121000-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
450 PM EDT SAT AUG 11 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

STRONG/SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH THIS EVENING. SOME OF THESE STORMS COULD
BECOME SEVERE...PRODUCING DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTING AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...HEAT INDICES MAY REACH AROUND 105 DEGREES ACROSS
PARTS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA THROUGH
FRIDAY. HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS MAY
EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-374-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
450 PM EDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS MAY
DEVELOP OVER THE COASTAL WATERS THIS EVENING. SOME OF THESE STORMS
COULD BECOME STRONG...PRODUCING GUSTY WINDS AND CONTINUOUS CLOUD TO
WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JAQ

In the hours before

Special weather statement, Aug 11, 5:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT SAT AUG 11 2007

GAZ138-112230-
INLAND LIBERTY-
529 PM EDT SAT AUG 11 2007

...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 630 PM
EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF FLEMING TO WILDWOOD...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF RICHMOND HILL TO
HINESVILLE...MOVING SOUTHEAST AT 20 MPH.

AREAS IN AND AROUND ALLENHURST...FLEMINGTON...FORT STEWART...GUM
BRANCH...HINESVILLE AND MCINTOSH WILL BE IMPACTED THROUGH 630 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Aug 11, 5:43 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND GST     POOLER                  32.12N 81.25W
08/11/2007  E50 MPH          CHATHAM            GA   PUBLIC

            PUBLIC ESTIMATED WINDS GUSTING UP TO 50 MPH IN POOLER
            GEORGIA.

&&

DPB
Special weather statement, Aug 11, 5:52 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT SAT AUG 11 2007

GAZ137-112300-
LONG-
552 PM EDT SAT AUG 11 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 700 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR AIMAR...OR ABOUT
7 MILES WEST OF HINESVILLE...MOVING SOUTHWEST AT 25 MPH.

AREAS IN AND AROUND DONALD AND LUDOWICI WILL BE IMPACTED THROUGH 700
PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Aug 11, 5:53 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     EMIT                    32.34N 81.74W
08/11/2007                   BULLOCH            GA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ACROSS THE COUNTY. TIME
            ESTIMATED BASED ON RADAR.

&&

JAQ
Local storm report, Aug 11, 5:55 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND GST     FORT STEWART            31.86N 81.52W
08/11/2007  M51 MPH          LIBERTY            GA   ASOS

            KLHW ASOS REPORTS 44 KNOTS.

&&

33
Local storm report, Aug 11, 6:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     HINESVILLE              31.85N 81.60W
08/11/2007                   LIBERTY            GA   LAW ENFORCEMENT

            A TREE FELL ON A POWER POLE CAUSING IT TO SNAP IN TWO IN
            FRONT OF THE HINESVILLE POLICE DEPARTMENT.

&&

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:16 AM EDTSpecial Marine WarningCHS89 min
Aug 11, 5:38 AM EDTSpecial Marine WarningCHS2 hr
Aug 11, 7:02 AM EDTSpecial Marine WarningCHS43 min
Aug 11, 7:26 AM EDTSpecial Marine WarningCHS2 hr
Aug 11, 9:26 AM EDTSpecial Marine WarningCHS94 min
Aug 11, 11:40 AM EDTSpecial Marine WarningCHS65 min
Aug 11, 12:43 PM EDTSpecial Marine WarningCHS29 min
Aug 11, 1:53 PM EDTSevere Thunderstorm WarningCHSScreven52 min
Aug 11, 2:03 PM EDTSevere Thunderstorm WarningCHSJenkins57 min
Aug 11, 2:42 PM EDTSevere Thunderstorm WarningCHSScreven63 min
Aug 11, 3:06 PM EDTAreal Flood AdvisoryCHSJenkins, Screven114 min
Aug 11, 3:28 PM EDTSevere Thunderstorm WarningCHSEffingham62 min
Aug 11, 3:43 PM EDTSevere Thunderstorm WarningCHSScreven28 min
Aug 11, 4:20 PM EDTSevere Thunderstorm WarningCHSBulloch40 min
Aug 11, 4:22 PM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Jenkins, Screven3 hr
Aug 11, 4:55 PM EDTSevere Thunderstorm WarningCHSBryan80 min
Aug 11, 5:14 PM EDTSevere Thunderstorm WarningCHSEvans, Tattnall31 min
Aug 11, 5:35 PM EDTSevere Thunderstorm WarningCHSLiberty55 min
Aug 11, 5:45 PM EDTSpecial Marine WarningCHS90 min
Aug 11, 5:47 PM EDTAreal Flood AdvisoryCHSBryan, Chatham, Liberty118 min
Aug 11, 5:58 PM EDTSevere Thunderstorm WarningCHSLong52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.